Alert archive / North Dakota / Winter Storm Warnings in 2010
Winter Storm Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Oct 26, 2010, 2:35 PM CDT for 10 counties in Minnesota; 13 counties in North Dakota. It took effect at Oct 26, 2010, 7:00 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 2:35 PM CDT (19:35 UTC)
- In effect from
- Oct 26, 2010, 7:00 PM CDT
- Expired
- Oct 27, 2010, 2:16 PM CDT
- In force
- 19 hr
- Issued by
- NWS Grand Forks, ND
All 23 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Cavalier County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 33 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.6 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Oct 26, 2:35 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 26, 2:35 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
235 PM CDT TUE OCT 26 2010
.SHORT TERM...
RECORD BREAKING LOW PRESSURE CYCLONE CONTINUES TO DEEPEN...WITH A
958MB LOW NEAR EVELETH MN THIS AFTERNOON. DEFORMATION RAIN BAND
CONTINUES TO DEVELOP...WITH A TIGHT THERMAL GRADIENT FROM NE TO
SW. IT IS CURRENTLY IN THE MID 50S NEAR HCO...WITH MID 30S
ADVECTING INTO THE DVL BASIN AND SOUTHERN FORECAST AREA. MODEL ARE
IN GOOD AGREEMENT...WITH THE NAM THE COLDEST MODEL...AND PREFER
THE SLIGHTLY WARMER GFS THAT IS VERIFYING LOW LEVEL THERMAL FIELDS BETTER.
FOR TONIGHT...LOW WILL CONTINUE TO SLOWLY DEEPEN AND BOTTOM OUT
AROUND 955MB JUST EAST OF BDE. EXPECT MODERATE RAIN TO CONTINUE
NEAR THE LOW...WITH RAIN CHANGING TO SNOW IN THE DEVILS LAKE BASIN
TO AROUND FARGO TO PKD AND POINTS SOUTH. THE CHANGE OVER WILL TAKE
SOME TIME FROM GFK AND POINTS NORTH. WINDS WILL REACH INTO HIGH
WIND WARNING CRITERIA FOR THE GFK AREA TO THE NORTH...SO WILL
ISSUE HIGH WIND WARNING HERE. WITH SNOW EXPECTED NEAR FARGO TO
WADENA COUNTY...WILL ISSUE A WINTER STORM WARNING HERE...WITH
BLIZZARD LIKE CONDITIONS POSSIBLE BY THE WED MORNING RUSH HOUR.
WE WILL KEEP THE BLIZZARD WARNING FOR THE DEVILS LAKE BASIN...WITH
BLIZZARD CONDITIONS EXPECTED WHEN SNOW COMBINES WITH STRONG WINDS
GUSTING TO NEAR 60 MPH AT TIMES.
FOR WED...THE COLUMN SHOULD COOL SUFFICIENTLY FOR ALL AREAS TO BE
SNOW AROUND OR SHORTLY AFTER 12Z WED. THEREFORE...WILL CONTINUE
WITH WINTER WEATHER HEADLINES AND TRANSITION HIGH WIND WARNING FOR
GFK AREA TO A WINTER STORM WARNING. SNOW TOTALS WILL VARY
GREATLY...WITH 6 INCHES OR MORE POSSIBLE FROM DVL TO NEAR FARGO TO
FFM...AND LIGHTER AMOUNTS TO THE NORTH. THERE MAY ONLY BE AN INCH
OR 2 NEAR GFK AND LITTLE ACCUMULATION AROUND BDE WHERE WARM AIR
WILL HANG ON THE LONGEST. WINDS WILL LINK UP TO NEAR 850 MB WITH
60-65KT TO MIX BY AFTERNOON...SO EXPECT EXTREMELY WINDY
CONDITIONS...WHEN COMBINED WITH FALLING SNOW TO PRODUCE NEAR
BLIZZARD CONDITIONS ALONG AND WEST OF THE VALLEY.
ON WED NIGHT...STORM SHOULD SLOWLY WIND DOWN AND PULL AWAY FROM
THE REGION. HAVE ENDED ALL HEADLINES AT 00Z THU...BUT WE MAY HAVE
TO EXTEND SOME SORT OF ADVISORY INTO WED EVENING...AND WILL
ADDRESS THIS ISSUE LATER.
FOR THU/FRI...EXPECT A FEW DRY AND COOL DAYS WITH HIGH PRESSURE
MOVING INTO THE AREA...AND SLIDING TO THE EAST ON FRIDAY.
.LONG TERM [FRIDAY NIGHT - MONDAY]...
THE MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM...GENERALLY
INDICATING DRY AND MILD WEATHER WITH HIGH TEMPERATURES NEAR THE
NORMAL MID TO UPPER 40S.
&&
.HYDROLOGY...
MORNING PRECIPITATION REPORTS COMING INTO THE GRAND FORKS NWS
OFFICE INDICATED A GOOD ONE INCH RAINFALL OVER MOST OF THE AREA.
SLIGHTLY LOWER AMOUNTS TO THE WEST OF DEVILS LAKE AND A BIT HIGHER
AMOUNTS IN THE NORTHERN RED RIVER VALLEY. EXPECT TO AT LEAST DOUBLE
THOSE AMOUNTS IN THE NEXT 24 HOURS IN A LOT OF AREAS SO RUNOFF WILL
START TO AFFECT SOME AREA RIVERS. QUESTION IS HOW FAST ANY RUNOFF
WILL OCCUR WITH SOME COLD MORNING LOWS OVER THE NEXT COUPLE OF DAYS.
DAYTIME HIGHS WILL BE WARM ENOUGH BUT THE RUNOFF SHOULD SLOW DOWN AT
NIGHT AS TEMPS FALL BELOW FREEZING. CURRENT MODELS PUSH HALLOCK AND
DILWORTH OVER FLOOD STAGE AND A FEW MORE RIVER POINTS TO ACTION
STAGE.
&&
.AVIATION...
A VERY STRONG OCTOBER STORM SYSTEM WILL CONTINUE TO AFFECT THE
NORTHERN PLAINS THROUGH THE TAF FORECAST PERIOD AND BEYOND. MUCH OF
THE DEVILS LAKE REGION...RED RIVER VALLEY...SOUTHEASTERN NORTH
DAKOTA...AND WEST CENTRAL MINNESOTA WILL EXPERIENCE VERY GUSTY WINDS
WITH GUSTS APPROACHING 60 MPH AT TIMES. THE WINDS ACROSS NORTHERN
MINNESOTA...INCLUDING BJI...WILL NOT BE AS STRONG DUE TO ITS
PROXIMITY TO THE LOW PRESSURE CENTER. THE COMBINATION OF THE
WIDESPREAD RAIN AND THE GUSTY WINDS WILL CONTINUE TO OCCASIONALLY
REDUCE VIS TO MVFR. LIFR/MFVR CEILINGS ARE EXPECTED THROUGH THE TAF
FORECAST PERIOD. THE SYSTEM IS USHERING COLDER AIR INTO EASTERN
NORTH DAKOTA...THE SOUTHERN VALLEY...AND WEST CENTRAL
MINNESOTA...AND RAIN WILL BEGIN TO CHANGE OVER TO SNOW LATE THIS
AFTERNOON AND EVENING. WARM AIR...HOWEVER...WILL LIKELY HANG AROUND
ACROSS NORTHERN MINNESOTA THROUGH MUCH OF TONIGHT...SO THE CHANGE
OVER TO SNOW MAY NOT OCCUR UNTIL TOMORROW MORNING. THE COMBINATION
OF THE SNOW AND WINDS WILL RESULT IN BLOWING SNOW AND GREATLY
REDUCED VISIBILITY...ESPECIALLY AT DVL WHERE BLIZZARD CONDITIONS ARE
EXPECTED THROUGH AT LEAST WEDNESDAY MORNING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR NDZ030.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT
WEDNESDAY FOR NDZ029-030-038-039-049-052-053.
HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR NDZ029-038-039-
049-052-053.
HIGH WIND WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR NDZ006-007-
014-015-024-026-028-054.
BLIZZARD WARNING UNTIL 7 PM CDT WEDNESDAY FOR NDZ006-007-014-015-
024-026-028-054.
HIGH WIND WARNING UNTIL 7 AM CDT WEDNESDAY FOR NDZ008-016-027.
WINTER STORM WARNING FROM 7 AM TO 7 PM CDT WEDNESDAY FOR NDZ008-
016-027.
MN...HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR MNZ002-027-028-
032.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT
WEDNESDAY FOR MNZ002-003-027>032-040.
HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>031-
040.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT
WEDNESDAY FOR MNZ016-017-022>024.
HIGH WIND WARNING UNTIL 7 AM CDT WEDNESDAY FOR MNZ001.
WINTER STORM WARNING FROM 7 AM TO 7 PM CDT WEDNESDAY FOR MNZ001-
004-007.
WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR
MNZ005-008-013>015.
WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY FOR
MNZ004-005-007-008-013>015.
RIVER FLOOD WARNING FOR HALLOCK AND DILWORTH.
&&
DK/GROCHOCINSKIHazardous weather outlook, Oct 26, 6:59 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT TUE OCT 26 2010 MNZ003-029>031-040-NDZ029-038-039-049-052-053-271200- CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-STEELE-BARNES- CASS-RANSOM-SARGENT-RICHLAND- 659 AM CDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT FOR THIS AFTERNOON THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT .VERY STRONG WEST TO NORTHWEST WINDS WILL DEVELOP TODAY AS A DEEP AREA OF LOW PRESSURE OVER SOUTHERN MINNESOTA LIFTS NORTH. WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. AREAS OF RAIN WILL ALSO CONTINUE INTO TONIGHT. ADDITIONAL RAIN AMOUNTS FROM A HALF TO AN INCH ARE POSSIBLE. THE RAIN MAY BECOME MIXED WITH OR CHANGE OVER TO SNOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF SNOW WILL CONTINUE WEDNESDAY ALONG WITH STRONG WINDS. VISIBILITY MAY BECOME RESTRICTED IN ANY HEAVIER SNOW BANDS...ESPECIALLY DURING THE MORNING COMMUTE. SNOW WILL GRADUALLY TAPER OFF BY EVENING. .SPOTTER INFORMATION STATEMENT... RAIN AND SNOWFALL REPORTS ARE WELCOME. MNZ001-002-004-005-007-008-013>015-022-027-028-NDZ008-016-027-030- 271200- WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-TRAILL- 659 AM CDT TUE OCT 26 2010 ...A VARIETY OF INCLEMENT WEATHER TO AFFECT THE REGION INTO WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF RAIN WILL CONTINUE ACROSS THE REGION TODAY. ALSO STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. LATER TONIGHT THE RAIN MAY BECOME MIXED WITH OR CHANGE OVER TO SNOW. SOME SNOW ACCUMULATIONS ARE POSSIBLE BY MORNING. ANY HEAVIER SNOW BANDS WILL COMBINE WITH THE WIND TO REDUCE VISIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANY LINGERING RAIN SHOULD CHANGE OVER TO ALL SNOW BY WEDNESDAY MORNING AND CONTINUE DURING THE DAY. SNOW ACCUMULATIONS ARE AGAIN POSSIBLE ALONG WITH REDUCED VISIBILITY WITH ANY HEAVIER SNOW BANDS AND STRONG WIND. STRONG WESTERLY WINDS WILL CONTINUE. THE LIGHT SNOW AND WIND SHOULD GRADUALLY DIMINISH DURING THE EVENING. .SPOTTER INFORMATION STATEMENT... RAIN AND SNOW REPORTS ARE WELCOME. MNZ006-009-016-017-023-024-032-271200- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-WADENA- 659 AM CDT TUE OCT 26 2010 ...RAIN TO CONTINUE ACROSS THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT. ADDITIONAL RAIN ACCUMULATIONS OF AN INCH OR GREATER ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN WILL BECOME MIXED WITH OR CHANGE OVER TO ALL SNOW DURING THE DAY WEDNESDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE NOT ANTICIPATED. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE DURING THE DAY. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE WELCOME. NDZ006-007-014-015-024-026-028-054-271200- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- 659 AM CDT TUE OCT 26 2010 ...A BLIZZARD WARNING IN EFFECT FROM LATE AFTERNOON INTO WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE TODAY BECOMING MIXED WITH THEN CHANGING OVER TO ALL SNOW BY EVENING. SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED WITH 4 TO 6 INCHES POSSIBLE BY MORNING. IN ADDITION WEST TO NORTHWEST WINDS WILL INCREASE DURING THE DAY WITH GUSTS UP TO 50 MPH POSSIBLE. WHEN COMBINED WITH HEAVIER SNOW BANDS LATE THIS AFTERNOON AND TONIGHT BLIZZARD CONDITIONS WILL OCCUR. FALLING TEMPERATURES AND SNOW WILL ALSO CAUSE HAZARDOUS TRAVEL WITH SNOW COVERED AND SLICK ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW AND STRONG WINDS WILL CONTINUE INTO WEDNESDAY WITH ADDITIONAL ACCUMULATIONS EXPECTED. REDUCED VISIBILITY ALONG WITH SLICK AND SNOW COVERED ROADWAYS WILL MAKE FOR A DANGEROUS COMMUTE WEDNESDAY MORNING. SNOW AND WIND WILL GRADUALLY DIMINISH LATER IN THE DAY. .SPOTTER INFORMATION STATEMENT... RAIN AND SNOWFALL REPORTS ARE WELCOME.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:42 AM CDT | Wind Advisory | FGF | Becker, Clearwater, Hubbard, Kittson, Mahnomen, Marshall and 6 more | 10 hr |
| Oct 26, 10:30 AM CDT | River Flood Warning | FGF | Clay | 12 days |
| Oct 26, 10:30 AM CDT | River Flood Warning | FGF | Kittson | 24 hr |
| Oct 26, 2:35 PM CDT | Wind Advisory | FGF | Kittson, Marshall, Pennington, Polk, Red Lake, Roseau | 19 hr |
| Oct 26, 2:35 PM CDT | Winter Weather Advisory | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Marshall, Pennington and 3 more | 24 hr |
| Oct 26, 5:04 AM CDT | Blizzard Warning | FGF | Benson, Cavalier, Eddy, Griggs, Nelson, Ramsey and 2 more | 33 hr |
Nearby
Winter Storm Warnings in North Dakota, 2010Winter Storm Warnings in Minnesota, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.